MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD; ROD, FIXATION

ZIMMER BIOMET, INC. 5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD; ROD, FIXATION
Model Number 47-2483-032-50
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Malunion of Bone (4529)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A2: year of birth 1982.D10: medical product: tibial nail - yellow 9.3 mm diameter 32 cm length: catalog#47249532009, lot#ni; tibial nail cap 10 mm height: catalog#47248700510, lot#ni; 5.0 mm diameter cortical screw - red partially threaded 3.5 mm hex head: catalog#47248303050, lot#65167378; 5.0 mm diameter cortical screw - red partially threaded 3.5 mm hex head: catalog#47248304250, lot#65035192; 5.0 mm diameter cortical screw - red partially threaded 3.5 mm hex head: catalog#47248303250, lot#65167627; unknown 5-793.3r variax stryker plate: catalog#ni, lot#ni.G2: foreign: germany.Multiple mdr reports have been filed for this event.Please see associated reports: 0001822565-2023-01611; 0001822565-2023-01612; 0001822565-2023-01613; 0001822565-2023-01614; 0001822565-2023-01615.Customer has indicated that the product will not be returned to zimmer biomet for evaluation as the product has been discarded.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an open reduction of a two-stage fibula fracture and distal tibial fracture following a motorcycle accident.Subsequently, eight (8) months post-implantation, the patient began to have complaints while walking and underwent revision surgery due to malunion of the fracture.It was reported that the tibial nail was implanted in the incorrect position during the initial surgery, resulting in misalignment of the ankle.The tibial nail was revised and the outcome has been reported as resolved.Due diligence is in progress for this event; to date no further information has been reported.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: tibial nail - yellow 9.3 mm diameter 32 cm length: catalog#: 47249532009, lot#: 65060870; tibial nail cap 10 mm height: catalog#: 47248700510, lot#: 65166398; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#: 47248403050, lot#: 65167378; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#: 47248404250, lot#: 65035192; 5.0 mm diameter cortical screw - red fixed angle 3.5 mm hex head: catalog#: 47248403250, lot#: 65167627; unknown 5-793.3r variax stryker plate: catalog#: ni, lot#: ni.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Upon receipt of additional information, this device was determined to be not reportable.It was reported from the surgeon that the tibial nail was initially implanted in an incorrect placement which led to revision of the nail.The associated screws are not implicated in the incorrect placement and did not cause or contribute to the reported event.
 
Event or Problem Description
Upon receipt of additional information, this device was determined to be not reportable.It was reported from the surgeon that the tibial nail was initially implanted in an incorrect placement which led to revision of the nail.The associated screws are not implicated in the incorrect placement and did not cause or contribute to the reported event.

Brand Name
5.0 MM DIAMETER CORTICAL SCREW - RED FIXED ANGLE 3.5 MM HEX HEAD
Common Device Name
ROD, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17134531
Report Number0001822565-2023-01616
Device Sequence Number18000824
Product Code HSB
UDI-Device Identifier00889024093997
UDI-Public(01)00889024093997(17)310222(10)65007866
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082770
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number47-2483-032-50
Device Catalogue Number47248403250
Device Lot Number65007866
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/10/2023
10/09/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/17/2023
11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age40 YR
Patient SexFemale
Patient Weight65 KG